I hope you guys can help me because my doctor is not helpful at all and I am getting very depressed.
I am 32 f, and have been on spironolactone (the brand they sell at walgreens) for the 3rd month now. I originally went on it because I was feeling very hormonal all the time, emotional, depressed, and getting bad breakouts at least twice a month with scarring.
well, since I started it I have been feeling worse. I gained weight, I'm always bloated and moody, I can't even have the energy to exercise, I sleep more (not good with my busy schedule). Plus, I had hyperpigmentation and cholasma on my face before starting, and now it seems to have gotten a bit more dark. My acne was getting slightly better, but now it's back to square one. It seems to improve a bit when I cut out gluten and dairy, but now it's back to where I was before spiro.
I have seen an endocrinologist and dermatologist. My tests came back normal (dhea was on the high-normal range, and i think so was testosterone), but I was told I could combine metformin and spiro, and I chose only spiro because I don't like taking too many drugs. I told my dermatologist that I don't feel very well on spiro, and he said "you are not supposed to feel 100 % better, you are taking medication" and just told me it's normal to feel this way.
I started with 25mg for the first 2 weeks, then increased to 50mg...I was feeling worse with each increase. I get the same feeling on birth control pills, and I always gain weight and feel depressed.
Here are my questions:
1. I am a small person, even with the weight gain, is it possible that my body can't even handle the 50mg? Is it possible for small women to clear on just 50 or 25 mg, or is it one of those drugs were more is more?
2. Do I have to take this drug until I hit menopause, or has anyone come off it and the acne never returned?
3.Is it possible I have estrogen dominance? Metformin is more for that, right? Can I combine anything herbal with spiro instead, or is it risky?
4. At 3 months, shouldn't I at least be seeing some improvements? If I have been feeling bad for 3 months, is there any chance of me feeling and looking better?
5. My husband tried to cheer me up by getting me a giftcard for a facial. I used to love getting peels and photofacials with red light, but would that be too much for my skin now that I'm on spiro? I read something about contact dermatitis and photosensitivity with spiro, so should I stay away from red light and peels?
Please help me! I am at the end of my rope here, and I don't even know what my backup would be if I quit spiro, it was the only thing I hadn't tried for hormonal acne and it's failing me.
Edited by SoftFocus, 28 November 2013 - 04:24 PM.